I agree with your MD who said to massage it out and wait. I have been injecting hyaluronic acid fillers daily in my patients since the first filler of this kind was FDA approved in 2004 ( Restylane). I have witnessed lots of patients panic over lumps though they are quite commonplace after filler injections (even in the tear trough). It is true that these fillers absorb water and cause lots of swelling too. Lumps (if massaged) and swelling usually go away within 3 weeks of the injection. A hard lump that persists beyond 4 weeks may require Hylase and/or steroid. Granulomas don't form in less than a month.
Lumps from fillers if still present after a month will not go down until they dissolve unless you inject them with hyaluronidase. Good luck.
Lumpiness from any filler in the tear trough needs to be assessed, and one needs to know where the filler is. Is it under the skin, un the muscle , under the muscle, or in the fat compartments???? Dealing with the lumpiness is based on these diagnosis , which may not be achievable. and the treatment is based on proper diagnosis, granuloma? infection? combination/ too much filler?
Samir Shureih MD. FACS
I would dissolve the Juvederm with hyaluronidase. It absorbs too much water and causes prolonged edema around the eyes. Having a lump there is even more reason to do this.